Couldn't find what you looking for?

TRY OUR SEARCH!

Has anyone had increased anxiety from taking just 2.5 mg of Lexapro? I have been taking 2.5 mg every night for 4 days now and my anxiety has been increased and today I had a panic attack. I called my psychiatrist and he said that it's such a miniscule amount that it can't do that. He tried telling me that it's all in my head. But I've tried .. Celexa, Paxil, Pristiq, Cymbalta, Zoloft, and Pexeva .. they've all increased my anxiety. Buspar didn't seem to do much except make me dizzy. I tried Depakote, one dose, and that made me feel more anxious as well. I tried Lamictal, but started itching and my doc told me to stop taking it. I have also taken Trileptal but couldn't take more than 300 mg a day cause it made me so tired. I take .25mg Xanax as needed. I can take up to 4 of those a day, but really don't want to have to take that many.

I have this constant anxiety that really sucks and is interfering with my life.

I have read online about how SSRI's can cause mania in someone who is bipolar. This really scared me and I was obsessed with researching bipolar symptoms for awhile. I brought this up to my therapist, a few times, and he has told me that I am not bipolar.

I've also read that when you take an SSRI it can make your anxiety worse in the beginning - but how long does that last? I'm not sure how many more days of this I can take. :'(

Loading...

Well, regular dose of Lexapro is 10-20 mg daily, so you are taking a quarter or less than its recommended for the medication to be effective. But, I needed to take Zoloft not so long ago and probably every side effect that could have happened did happen, from insomnia to weird anxiety. I had those from the regular dose, yours is so small that I’m not even sure if it can have any effect regarding the reason it was prescribed. But, panic attack definitely isn’t caused by Lexapro, it’s far more likely that it’s a new development in your condition and you your therapist should address it as such.
Reply

Loading...


Hi, i know this is an ol thread but i felt i had to reply, for anyone who reads this. YES, 2.5 mg lexapro can increase your anxiety. In fact, lexapro is a very powerful drug and a recent study on pubmed which was biological comparing effects of different ssri showed that 2.5 mg lex was providing more than 50 % of maximum effect. 2.5 mg lexapro equanls to almost 7 mg paxil which is a lot. And there are a lot of people out there who had increased anxiety from lex. I did, and the duration of this lexapro caused anxiety more than 2 months and then bam and it has disappeared. Your doctor, who tells that its all in your head is an ignorant, he is anaware of both the srength of this drug and the side effects which are VERY common. In what concerns your anxiety disorder, if you are not on an ssri an year away from your post, please look into other ways of dealing with it: read dr claire weekes advices on how to ride anxiety, exercise, stretch, clean your diet from refined sugars and caffeine, all these help, and you will be better off then to be on an ssri. If you are on an ssri, if any stupid doctor tells you to stop it by cutting in 2 do not listen, you have to reduce 6-10 % of your dose each 4-6 weeks. Otherwise you may hit serious withdrawals and ur doc will tell u it's all in your head.

Reply

Loading...